Alert archive / South Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Charleston, SC

July 8, 2009Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jul 8, 2009, 7:17 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 118 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 7:17 PM EDT (23:17 UTC)
Expired
Jul 8, 2009, 9:15 PM EDT
In force
118 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:45 PM EDTFLASH FLOOD6 Wsw Goose Creek, SCWARNING POINT REPORTED 1 CAR STRANDED ALONG PATRIOT BLVD IN WESCOTT PLANTATION.
Jul 8, 8:00 PM EDTFLASH FLOOD1 Wnw Archdale, SCSIGNIFICANT FLOODING ALONG INDIGO FIELDS BLVD WITH AT LEAST 1-1.5 FEET OF WATER COVERING THE STREET. MANY HOMES HAVE WATER GETTING INTO GARAGES...BUT NOT THE MAIN LIVING AREAS OF THE HOMES.
Jul 8, 8:00 PM EDTFLASH FLOOD2 N Archdale, SCSTREETS ON DORCHESTER MANOR BLVD ARE FLOODED WITH AT LEAST 1 FOOT OF WATER COVERING THE ROAD. WATER IS NOW SIGNIFICANTLY FLOODING FRONT AND BACKYARDS.
Jul 8, 8:10 PM EDTFLASH FLOODOakbrook, SCWARNING POINT REPORTED 5 CARS STRANDED ALONG MIDDLETON BLVD IN THE ASHBOROUGH EAST SUBDIVISION.
Jul 8, 8:15 PM EDTFLASH FLOODGoose Creek, SCWARNING POINT REPORTS MANHOLE COVERS EJECTED DUE TO FLOODING ALONG RED BANK RD.
Jul 8, 8:15 PM EDTFLASH FLOODNorth Charleston, SCNUMEROUS ROAD CLOSURES WERE RELAYED FROM CHARLESTON COUNTY LAW ENFORCEMENT DUE TO HEAVY RAINFALL. THE FOLLOWING INTERSECTIONS WERE REPORTED CLOSED DUE TO HIGH WATER IN NORTH CHARLESTON...BEXLEY AND OAKWOOD...SPRUIL AND BUIST...BUIST AND OAKWOOD...BUIST AND OLD
Jul 8, 8:20 PM EDTFLASH FLOODCainhoy, SCWARNING POINT REPORTED ISABELLE LANE IMPASSABLE.
Jul 8, 8:34 PM EDTFLASH FLOODHanahan, SCTHE PUBLIC REPORTED 1 TO 4 INCHES OF STANDING WATER INSIDE A RESIDENCE ALONG MCNEW STREET.
Jul 8, 9:20 PM EDTHEAVY RAIN 4.75North Charleston, SCA SPOTTER MEASURED 4.75 INCHES OF RAINFALL SINCE 630 PM ALONG VIRGINIA AVE IN NORTH CHARLESTON SOUTH CAROLINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 082317
FFWCHS
SCC015-019-035-090115-
/O.NEW.KCHS.FF.W.0007.090708T2317Z-090709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 915 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM DANIEL ISLAND
  TO ARCHDALE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
  CHARLESTON TO ARCHDALE...MOVING NORTH AT 5 MPH.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  ARCHDALE...CHARLESTON AIRPORT...
  HANAHAN...
  NORTH CHARLESTON...
  CAINHOY...
  WANDO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3280 7977 3281 7990 3282 7991 3281 7992
      3282 8029 3311 8030 3311 7974

$$
3 follow-up statements
000 
WGUS72 KCHS 082349
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT WED JUL 8 2009

SCC015-019-035-090115-
/O.CON.KCHS.FF.W.0007.000000T0000Z-090709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
749 PM EDT WED JUL 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CENTRAL CHARLESTON...EAST CENTRAL DORCHESTER AND SOUTHERN BERKELEY
COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAINHOY TO 
CHARLESTON AIRPORT TO LADSON...MOVING NORTHEAST AT 5 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND ARCHDALE...CAINHOY... 
CHARLESTON AIRPORT...DANIEL ISLAND...GOOSE CREEK...HANAHAN... 
JEDBURG...KNIGHTSVILLE...LADSON...NORTH CHARLESTON...PINEWOOD 
PREPARATORY...SANGAREE...SHADOWMOSS...SUMMERVILLE AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3282 8003 3287 8019 3308 8028 3306 7974
      3286 7976

$$
000 
WGUS72 KCHS 090059
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT WED JUL 8 2009

SCC015-019-035-090115-
/O.CON.KCHS.FF.W.0007.000000T0000Z-090709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
859 PM EDT WED JUL 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DANIEL ISLAND
TO ARCHDALE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CHARLESTON TO ARCHDALE...MOVING NORTHWEST AT 10 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND ARCHDALE...CAINHOY...
CHARLESTON AIRPORT...DANIEL ISLAND...GOOSE CREEK...HANAHAN...
LADSON...NORTH CHARLESTON...SHADOWMOSS AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3282 8003 3287 8019 3300 8024 3298 7975
      3286 7976

$$
000 
WGUS72 KCHS 090114
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT WED JUL 8 2009

SCC015-019-035-090124-
/O.EXP.KCHS.FF.W.0007.000000T0000Z-090709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
914 PM EDT WED JUL 8 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT FOR FOR CENTRAL
CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY
COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER 
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3282 8003 3287 8019 3300 8024 3298 7975
      3286 7976

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:28 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 8, 4:28 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT WED JUL 8 2009

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER OVER OR NEAR THE AREA INTO FRIDAY
BEFORE HIGH PRESSURE BUILDS IN OVER THE WEEKEND BEHIND A DEPARTING
LOW PRESSURE SYSTEM OFFSHORE. ANOTHER COLD FRONT WILL MOVE INTO NC
EARLY NEXT WEEK BUT WILL LIKELY STALL OUT BEFORE GETTING TOO FAR
SOUTH INTO SC.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL TROUGH SHIFTING ACROSS
NORTHERN ALABAMA AND NORTHWEST GEORGIA THIS AFTERNOON.
MEANWHILE...THIS TROUGH HAS CAUSED A WEAK AREA OF LOW PRESSURE
TO DEVELOP OVER CENTRAL GEORGIA ALONG A STALLED FRONTAL BOUNDARY
WHICH EXTENDS ACROSS SOUTHERN SOUTH CAROLINA.

MOST OF THE CONVECTION THIS AFTERNOON HAS FORMED INTO A BAND
ALONG AN AXIS OF LOW LEVEL CONVERGENCE NEAR THE FRONTAL BOUNDARY
OVER THE SOUTHERN MIDLANDS. ADDITIONAL SHOWERS AND THUNDERSTORMS
HAVE ALSO DEVELOPED AHEAD OF THE SURFACE LOW ACROSS CENTRAL
GEORGIA AND ALONG AN AREA OF HIGHER DEWPOINTS ACROSS NORTHERN
FLORIDA.

ALTHOUGH PRECIPITATION HAS BEEN SLOW TO DEVELOP OVER THE FORECAST
AREA THIS AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO BECOME
NUMEROUS THIS EVENING AS THE UPPER LEVEL TROUGH/SURFACE WAVE
SHIFTS EAST TOWARD THE AREA. IN ADDITION...THE AREA IS STILL
SUBJECT TO ENHANCED UPPER LEVEL DIVERGENCE DUE TO THE PRESENCE OF
THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET.

UNFORTUNATELY MOST OF THE AVAILABLE MODELS...INCLUDING THE HIGH
RESOLUTION MESOSCALE MODELS...HAVE HAD DIFFICULTY INITIALIZING THE
PRECIPITATION TODAY. MOST SHOW A BAND OF PRECIPITATION SETTING UP
OVER THE AREA AND SHIFTING NORTH THROUGH THE NIGHT AS THE APPROACHING
DISTURBANCE LIFTS THE FRONTAL BOUNDARY. HOWEVER...HAVE LITTLE
CONFIDENCE IN ANY ONE SOLUTION. GIVEN HIGH PRECIPITABLE WATER
VALUES AND SLOW STORM MOTIONS...WILL LEAVE THE FLASH FLOOD WATCH
IN EFFECT THROUGH MIDNIGHT. THE COVERAGE OF PRECIPITATION SHOULD
DIMINISH SLIGHTLY OVERNIGHT...WITH MOST OF THE LOW LEVEL
CONVERGENCE SHIFTING OFFSHORE. HOWEVER...THE POTENTIAL FOR SOME
HEAVY RAINFALL WILL PERSIST THROUGH THE NIGHT AND THERE IS A SMALL
PROBABILITY THAT THE WATCH MAY NEED TO BE EXTENDED LATER IN TIME
DEPENDING ON RADAR TRENDS LATER THIS EVENING.

RAINFALL AMOUNTS WILL BE HARD TO PIN DOWN...BUT WHERE TRAINING OF
THE HEAVIEST RAINFALL OCCURS...1 TO 3 INCHES IS CERTAINLY POSSIBLE
WITH LOCALLY HIGHER AMOUNTS. THERE IS ALSO CONCERN THAT SOME HEAVY
RAINFALL COULD OCCUR NEAR THE COAST AROUND THE TIME OF HIGH TIDE
THIS EVENING. WITH TIDAL DEPARTURES ALREADY RUNNING AROUND 1 FT
ABOVE PREDICTED LEVELS...IT WOULD NOT TAKE MUCH RAINFALL TO CREATE
FLOODING OF THE MORE TYPICALLY PRONE AREAS SUCH AS DOWNTOWN
CHARLESTON AND SAVANNAH.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 70 TO 75.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL SHIFT OVER THE AREA THURSDAY INTO
THURSDAY NIGHT. MEANWHILE...A NEARLY STATIONARY FRONTAL BOUNDARY WILL
LINGER AT THE SURFACE OVER SOUTHERN SOUTH CAROLINA AS WAVES OF LOW
PRESSURE TRACK ALONG IT.

DEEP LAYERED MOISTURE WILL REMAIN IN PLACE THURSDAY INTO THURSDAY
NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS
TO WIDESPREAD ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND
PERSIST INTO THURSDAY EVENING... ESPECIALLY ACROSS NORTHERN AND
NORTHWESTERN PORTIONS OF THE FORECAST AREA WHERE THE GREATEST LOW
LEVEL CONVERGENCE IS EXPECTED. HEAVY RAINFALL WILL ONCE AGAIN BE A
CONCERN...AND HAVE ADDED MENTION TO THE GRIDDED FORECAST AND THE
HAZARDOUS WEATHER OUTLOOK. THE GREATEST COVERAGE OF PRECIPITATION
WILL ONCE AGAIN SHIFT OFFSHORE DURING THE OVERNIGHT HOURS.

EXTENSIVE CLOUD COVER WILL ONCE AGAIN LIMIT HIGH TEMPERATURES TO
THE MID 80S ACROSS THE AREA...ALTHOUGH SOME UPPER 80S ARE POSSIBLE
ACROSS SOUTHEAST GEORGIA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE
OVERALL WEATHER PATTERN THIS PERIOD...LEADING TO SLIGHTLY HIGHER
CONFIDENCE THAN THE PAST FEW DAYS.

AN AREA OF LOW PRESSURE OFFSHORE EARLY FRI WILL PULL FARTHER AWAY
INTO SAT AS THE PERSISTENT UPPER TROUGH FINALLY BEGINS TO BREAK
DOWN. HIGH PRESSURE WILL THEN BEGIN TO MOVE INTO THE AREA FROM THE
NORTH FOR THE WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK AS
ANOTHER FRONT DROPS INTO NC.

AS HIGH PRESSURE BECOMES MORE DOMINANT OVER THE WEEKEND...EXPECT A
RETURN TO A MORE TYPICAL SUMMERTIME PATTERN WITH ISOLATED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. POPS WILL BE A BIT
HIGHER TUE/WED AS THE NEXT FRONT APPROACHES.

HIGH TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW
NORMAL FRIDAY AND SATURDAY...BEFORE REBOUNDING TO ABOVE NORMAL
LEVELS SUNDAY AND THEN POSSIBLY PERSISTING INTO MID WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A STATIONARY FRONT WILL LINGER OVER THE AREA OVERNIGHT. RADAR
INDICATES SHOWER ACTIVITY DEVELOPING ALONG THE BOUNDARY NEAR
ORANGEBURG AND STRETCHING INTO BERKELEY COUNTY...WHILE ACTIVITY IS
MOVING EAST INTO SOUTHEASTERN GEORGIA. EXPECT MVFR CONDITIONS FOR
THIS AFTERNOON ESPECIALLY DURING RAIN SHOWERS. SHOWERS ARE
EXPECTED TO IMPACT THE KCHS AIRPORT LATER THAN IN KSAV THIS
AFTERNOON AND COULD POSSIBLY GO ON INTO THE EARLY NIGHTTIME HOURS
AT BOTH TERMINALS. WILL CONTINUE TO MONITOR THE SITUATION AND WILL
AMEND BASED ON RADAR TRENDS.

EXPECT LOW STRATUS TO SHOW UP AGAIN AT BOTH TERMINALS LATE TONIGHT
AND WOULD NOT BE SURPRISED TO SEE IFR CONDITIONS OVERNIGHT
ESPECIALLY IN KSAV DUE TO THE PROXIMITY OF THE FRONT. CONFIDENCE
IS TOO LOW TO ADD IN ANY MVFR/IFR CONDITIONS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL OUTSIDE OF MAINLY ISOLATED THUNDERSTORMS FRIDAY THROUGH
MONDAY.

&&

.MARINE...
A NEARLY STATIONARY FRONT WILL LINGER OVER THE SOUTHERN SOUTH
CAROLINA WATERS THROUGH THURSDAY NIGHT. NORTH OF THE BOUNDARY
EXPECT NORTHEAST/EAST WINDS WITH SPEEDS AROUND 10 KT OR LESS. SOUTH
OF THE BOUNDARY...MAINLY ACROSS THE GEORGIA COASTAL WATERS...WINDS
WILL GENERALLY BE WESTERLY WITH SPEEDS AS HIGH AS 15 KT AT TIMES.
SEAS WILL BE NO GREATER THAN 3 FT ACROSS THE NEAR SHORE WATERS AND
4 FT ACROSS THE OUTER GEORGIA WATERS.

FRIDAY THROUGH MONDAY...A WEAK FRONT WILL REMAIN OVER THE AREA INTO
FRI WHILE AN AREA OF LOW PRES DEVELOPS ON THE FRONT OFFSHORE AND
PULLS FARTHER OUT TO SEA. HIGH PRES THEN RETURNS FROM THE N
SAT...BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK AS ANOTHER FRONT MOVES
INTO NC. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.HYDROLOGY...
12Z GRIDDED FLASH FLOOD GUIDANCE IS LOWEST...AS LOW AS 2.75
INCHES IN 3 HOURS...OVER SOUTHEAST GEORGIA AND PARTS OF BERKELEY
COUNTY WHERE 3-5 INCHES OF RAIN HAS FALLEN IN SOME AREAS OVER THE
PAST 24-36 HOURS. FLASH FLOOD GUIDANCE IS HIGHER ACROSS SOUTHERN
SOUTH CAROLINA WHERE LESS RAIN HAS FALLEN OVER THE PAST FEW DAYS.
THE RISK FOR FLOODING MAY BECOME ENHANCED ALONG THE COAST NEAR
TIMES OF HIGH TIDE WHERE TIDES ARE CURRENTLY RUNNING AS HIGH AS 1
FOOT ABOVE PREDICTED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ087-088-
     099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ040-
     042>045-047>051.
MARINE...NONE.

&&

JAQ/RJB/REB
Hazardous weather outlook, Jul 8, 4:36 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT WED JUL 8 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-091000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
436 PM EDT WED JUL 8 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL...A STALLED FRONTAL BOUNDARY WILL REMAIN IN PLACE
OVER SOUTHERN SOUTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF THIS FRONT THURSDAY AFTERNOON AND
PERSIST INTO THE EVENING HOURS. SOME OF THE RAINFALL MAY BE HEAVY
AT TIMES AND WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...ALTHOUGH REPORTS
OF ANY FLOODING THIS EVENING WOULD BE APPRECIATED.

AMZ330-350-352-354-374-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
436 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:15 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston69 min
Jul 8, 4:38 AM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton39 hr
Jul 8, 3:58 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester62 min
Jul 8, 4:06 PM EDTAreal Flood AdvisoryCHSBeaufort54 min
Jul 8, 5:00 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester60 min
Jul 8, 5:11 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton49 min
Jul 8, 5:57 PM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Dorchester, Hampton63 min
Jul 8, 6:01 PM EDTAreal Flood AdvisoryCHSAllendale59 min
Jul 8, 6:50 PM EDTAreal Flood AdvisoryCHSAllendale85 min
Jul 8, 6:54 PM EDTAreal Flood AdvisoryCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more81 min

Nearby

Flash Flood Warnings in South Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.